By Topic

A Discrete Queueing Problem with Variable Service Times

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $33
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)

Methods from the theory of Markov chains are used to analyze a simple single-server queueing model. The model is of the sort that arises naturally in information-handling contexts, in that a discrete time basis is used, which matches the cyclic character of processors. Considerable generality is attained, in that no appeal is made to the exponential or other conventional forms for the probability distributions governing the number of arrivals per cycle and the service times. The principal object of study is the queue length; the stationary distribution governing this quantity is calculated, along with various associated averages. The relation between the present method and the more usual continuous-variable method is illustrated by the derivation of some of the classical equations from a limiting case of our model.

Note: The Institute of Electrical and Electronics Engineers, Incorporated is distributing this Article with permission of the International Business Machines Corporation (IBM) who is the exclusive owner. The recipient of this Article may not assign, sublicense, lease, rent or otherwise transfer, reproduce, prepare derivative works, publicly display or perform, or distribute the Article.  

Published in:

IBM Journal of Research and Development  (Volume:6 ,  Issue: 4 )